Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 31, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 22, 2003, 4:02 PM MDT for Lincoln County, Teton County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 22, 2003, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WY, Teton County, WY
The radar
The Pocatello radar (KSFX), 141 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 222202 SVRRIW WYC023-039-222245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 401 PM MDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING * UNTIL 445 PM MDT * AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ALPINE...OR ABOUT 24 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTH OF ALPINE AROUND 400 PM MDT NEAR RAFTER J RANCH AROUND 430 PM MDT 6 MILES SOUTHEAST OF JACKSON AROUND 440 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 60 MILES AN HOUR. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4324 11129 4309 11116 4337 11047 4358 11065 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:54 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 22, 2:54 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 PM MDT FRI AUG 22 2003 .TONIGHT THROUGH MONDAY NIGHT... WV/IR IMAGERY SHOWING SCT TSTMS FIRING ACROSS UT...EASTERN ID INTO WESTERN WY...ASSOCIATED WITH 250 MB DIFFLUENT FLOW AND GOOD INSTABILITY. HAD ONE STRONG CELL MOVE ACROSS WESTERN TETON COUNTY. OTHERWISE...MOSTLY SUNNY ACROSS THE EASTERN CWFA. LOOKS LIKE SHORT WAVE ENERGY AND SOME 7-3H VERTICAL MOTION ACROSS THE WESTERN CWFA TONIGHT...SO SCT POPS LOOK GOOD. WILL GO WITH ISOLD POPS ACROSS THE EASTERN CWFA. MOST OF THE TSTMS SHOULD END BY 23/06Z. UPPER LEVEL SOUTHWEST FLOW AND WEAKER INSTABILITY WILL BRING ISOLD TO SCT POPS TO THE AREA SATURDAY AFTERNOON AND EVENING. LOOKS LINE MAINLY DRY WEATHER FOR SUNDAY AND MONDAY. COOL FRONT TO MOVE SOUTH ACROSS MUCH OF AREA ON MONDAY...HOWEVER MOST OF 700 MB CAA TO REMAIN NORTH ACROSS MT. MC .TUESDAY THROUGH FRIDAY... WNW FLOW TUE WITH DRY WX. WARMER FAR WEST AND SLIGHT WARMING CENT/E. WARMER WED AND DRY WITH UPPER RIDGE TO OUR W AT 00Z THU. UPPER RIDGE AXIS CLOSE TO W WY BORDER 00Z FRI WITH GFS WANTING TO BRING SOME MID/HI LEVEL MOISTURE INTO AREA. HAVE LOW POPS IN EVERYWHERE AND WILL NOT ADJUST THIS FAR OUT. A TAD WARMER THU. AS FOR FRI WILL HAVE LOW POPS IN S ZONES FOR NOW AND HIGH TEMPS CLOSE TO THU VALUES. .RIW...NONE.
Hazardous weather outlook, Aug 22, 6:00 AM MDT, 10 hours 2 minutes before
WYZ001>020-022>030-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND PERSIST INTO THE EVENING...ESPECIALLY IN THE SOUTH AND FAR WEST. THE MAIN THREAT WITH THE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WIND UP TO 50 MPH. A FEW STORMS IN THE FAR WEST MAY HAVE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. THE MAIN THREAT WITH THE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH. OTHERWISE THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.